MAUDE Adverse Event Report: DEPUY IRELAND VELYS SATELLITE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND VELYS SATELLITE STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570101
Medical Device Problem Codes Device Alarm System (1012); Use of Device Problem (1670); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: investigation summary the actual device was evaluated.The device log files were reviewed for this event, and the investigation found that the complaint of inaccurate cuts could be confirmed since the pointer tool was used to verify resection planes.The investigation found that there was approximately 1.8mm inaccuracy of the anterior chamfer cut an-3.2mm inaccuracy of the posterior cut.The investigation found that there is some array movement during full planning step.As array movement may have occurred prior to any femur or tibia cuts, there is a potential risk of inaccurate bone resections.The investigation found that there was also some array movement during first tibia cut step.When bone array moves, the accuracy of the system compromised, and this could lead to inaccurate cuts.The investigation found that the verify check point was done before femur and tibia cuts began and was within system threshold limits, but after all the femur cuts and tibia cuts completed, verify checkpoint was not done, so array movement could not be confirmed.The most probable root cause of the reported issue of 2 cuts with 1-2mm variance is the combination of potential array movement, sub-optimal leg positioning, leg/robot movement, and sub-optimal landmark acquisition.The root cause for those factors could not be determined.Device history review of the device history record(s) showed that there were no issues during the installation of this product which would contribute to this complaint condition.
 
Event or Problem Description
It was reported that during a total knee arthroscopy (tka) surgical procedure, while using the robotic assisted satellite station device, robotic assisted base station device, and the robotic assisted saw handpiece device to make cuts, it was observed that 2 cuts had a 1-2mm variance.It was reported that the surgeon tried progressing to another cut, however the system gave excessive distal plane movement errors.It is unknown if the robot was mounted to the surgical bed.It was reported that manual tools were used to continue the procedure.During review of the device event log it was found that there was approximately a 1.8mm inaccuracy of the anterior chamfer cut and 3.2mm inaccuracy of the posterior cut.There were no reported adverse consequences to the patient.No additional information could be provided.

Brand Name
VELYS SATELLITE STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24638807
Report Number1818910-2026-05009
Device Sequence Number18682031
Product Code OLO
UDI-Device Identifier10603295519492
UDI-Public(01)10603295519492
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/16/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown